Alert archive / Nebraska / Snow Advisories in 2008
Snow Advisory 7, NWS North Platte, NE
NWS North Platte, NE issued this snow advisory at Apr 7, 2008, 3:49 AM CDT for 4 counties in Nebraska. It took effect at Apr 7, 2008, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 7, 2008, 3:49 AM CDT (08:49 UTC)
- In effect from
- Apr 7, 2008, 7:00 PM CDT
- Expired
- Apr 7, 2008, 3:15 PM CDT
- In force
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Frontier County, NE, Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 070849 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 AM CDT MON APR 7 2008 ...SNOW TO DEVELOP ACROSS SOUTHWESTERN INTO CENTRAL NEBRASKA TONIGHT... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK SLOWLY SOUTHEAST FROM THE SOUTHERN PANHANDLE TODAY INTO SOUTH CENTRAL NEBRASKA LATE TONIGHT. SNOW WILL DEVELOP BY EARLY EVENING AND BECOME WIDESPREAD TONIGHT AND TUESDAY MORNING ACROSS WEST CENTRAL...SOUTHWEST AND CENTRAL NEBRASKA. THE HEAVIEST SNOW IS EXPECTED TO OCCUR ACROSS FRONTIER...LINCOLN...LOGAN..AND CUSTER COUNTY. IN THESE COUNTIES...SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY BY EARLY TUESDAY AFTERNOON. NEZ037-038-059-071-072100- /O.NEW.KLBF.SN.Y.0007.080408T0000Z-080408T1800Z/ LOGAN-CUSTER-LINCOLN-FRONTIER- INCLUDING THE CITIES OF...STAPLETON...BROKEN BOW...NORTH PLATTE... CURTIS...EUSTIS 349 AM CDT MON APR 7 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY. SNOW WILL DEVELOP BY EARLY EVENING AND BECOME WIDESPREAD TONIGHT AND TUESDAY MORNING ACROSS WEST CENTRAL...SOUTHWEST AND CENTRAL NEBRASKA. THE HEAVIEST SNOW IS EXPECTED TO OCCUR ACROSS FRONTIER...LINCOLN...LOGAN..AND CUSTER COUNTY. IN THESE COUNTIES...SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY BY EARLY TUESDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KAR
1 follow-up statement
000 WWUS43 KLBF 072015 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT MON APR 7 2008 ...SNOW ADVISORY FOR TONIGHT IS CANCELLED... .STORM SYSTEM DEVELOPING FURTHER SOUTH. NEZ037-038-059-071-072115- /O.CAN.KLBF.SN.Y.0007.080408T0000Z-080408T1800Z/ LOGAN-CUSTER-LINCOLN-FRONTIER- INCLUDING THE CITIES OF...STAPLETON...BROKEN BOW...NORTH PLATTE... CURTIS...EUSTIS 315 PM CDT MON APR 7 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. THE TRACK OF THE STORM SYSTEM THAT HAS BROUGHT US SNOW TODAY WILL CONTINUE TO DEVELOP FURTHER SOUTH OF THE AREA. WE WILL STILL SEE ADDITIONAL SNOW ACCUMULATIONS TONIGHT BUT IN THE AREA OF ONE TO TWO INCHES. THE SNOW ADVISORY HAS BEEN CANCELLED. $$ POWER
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Apr 7, 3:48 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 7, 3:48 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 AM CDT MON APR 7 2008 .DISCUSSION... FORECAST CHALLENGES FOCUS ON THE ASSOCIATED WEATHER TO ACCOMPANY LOW PRESSURE SYSTEMS TO MOVE OUT ONTO THE PLAINS TONIGHT AND THURSDAY. MODELS SHOW GENERAL AGREEMENT TODAY ALTHOUGH THE NAM IS MUCH WETTER IN COMPARISON TO NEAR TERM SOLUTIONS. AT 07Z THE SURFACE ANALYSIS SHOWED THE SURFACE HIGH RIDGING SOUTH THROUGH THE PLAINS. A SEMI STATIONARY FRONT WAS BACKED WEST TO THE FRONT RANGE EXTENDING FROM CNTRL MONTANA SOUTHEAST THROUGH WYOMING INTO NORTHEAST COLORADO. THE FORECAST IS TRENDED TOWARD THE GFS TODAY THEN A MODEL BLEND BEYOND THAT WILL BRING ADDITIONAL PRECIPITATION TO THE AREA THIS WEEK. TODAY A LOW PRESSURE SYSTEM WILL ORGANIZE OVER NORTHEAST NEW MEXICO ALONG THE SEMI STATIONARY FRONT THAT WILL DEEPEN AS THE STRONG H25 JET MOVES OUT OF THE DESERT SOUTHWEST. HEIGHT FALLS INCREASE AS THE JET MOVES EAST WITH A H7 TROUGH TO MOVE EAST AND BECOME NEGATIVELY TILTED TONIGHT INTO TUESDAY CREATING A DEFORMATION ZONE FOR A MIXTURE OF RAIN OR SNOW THAT WILL TRANSITION TO ALL SNOW THIS EVENING AS COLDER AIR GETS DRAWN SOUTH AND THE AIR COLUMN COOLS. THE WARM GROUND TEMPERATURES WILL LIMIT OVERALL SNOW ACCUMULATIONS WITH THE SANDHILLS AND SOUTHWEST TO GET ANYWHERE FROM AN INCH TO 4 INCHES OF SNOW BEFORE THIS SYSTEM PULLS EAST TUESDAY. PROFILE SOUNDINGS SHOW A DEEP LAYER OF DRIER AIR IN THE BOUNDARY LAYER THAT WILL SATURATE TOP DOWN TODAY WITH SHOWERS DEVELOPING INTO THE EASTERN PANHANDLE AND SOUTHWEST THIS AFTERNOON AND EXPAND EAST INTO TONIGHT. AS THE SURFACE LOW PRESSURE SYSTEM LIFTS NORTHEAST ACROSS OKLAHOMA OVERNIGHT THE H85 LOW LEVEL JET STRENGTHENS TO 55 KNOTS THAT WILL DRAW ADDITIONAL MOISTURE NORTH AND ACROSS THE SURFACE BOUNDARY TO CHANNEL DEEPER MOISTURE INTO THE SOUTH AND SOUTH CENTRAL WHERE THE MOST EXTENSIVE SNOW ACCUMULATIONS ARE EXPECTED. A SNOW ADVISORY WILL BE ISSUED FOR TONIGHT THROUGH NOON TUESDAY TO INCLUDE FRONTIER...LINCOLN...LOGAN AND CUSTER COUNTIES. THE DEFORMATION ZONE THAT SETS UP OVERNIGHT OVER WESTERN NEBRASKA WILL RESULT IN DETERIORATING CONDITIONS BY MIDNIGHT WITH THE SNOW TO TAPER OFF TUESDAY AFTERNOON AS THE DISTURBANCE MOVES EASTWARD. PERSISTENT UPSLOPE FLOW WILL KEEP LIGHT SNOW FALLING ON TUESDAY BUT IS EXPECTED TO TAPER OFF BY NOON AS TEMPERATURES CLIMB FOR A TRANSITION BACK TO RAIN SHOWERS IN THE AFTERNOON. TUESDAY NIGHT THERE WILL BE A BREAK IN THE PRECIPITATION AS SHORTWAVE RIDGING DEVELOPS EAST. BRIEF CLEARING WILL OCCUR AS TEMPERATURES DROP INTO THE 20S. THEN BELOW NORMAL TEMPERATURE CONDITIONS ARE EXPECTED WEDNESDAY THROUGH FRIDAY AS THE NEXT SYSTEM ORGANIZES OVER THE ROCKIES WEDNESDAY AND SLOWLY MOVES EAST. THE LONG WAVE TROUGH GETS CARVED OUT AND MOVES EAST DURING THIS PERIOD FOR ADDITIONAL PRECIPITATION THROUGH FRIDAY. BY WEEKS END THE UPPER RIDGE WILL BUILD EAST TO THE PLAINS BRINGING MORE SEASONABLE TEMPERATURES AND DRIER CONDITIONS SATURDAY AND SUNDAY. && .AVIATION... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHERN NEBRASKA PANHANDLE TODAY WITH RAIN OR SNOW DEVELOPING FROM THE PANHANDLE...INTO THE CENTRAL SANDHILLS AND SOUTHWEST NEBRASKA. THIS WILL CAUSE CIGS TO FALL RAPIDLY FOR KLBF TO IFR AFT 18Z WITH VSBY 3-5SM -RA OR -SN. FROM 23Z TIL 06Z CONTINUED IFR CIGS WITH 3SM -SN BR. VSBYS MAY FALL LOWER...ALTHOUGH WILL ANALYZE MODEL DATA FURTHER TO DETERMINE LOWER VSBYS. TAF SITE KVTN CAN EXPECT VFR CONDITIONS TIL 00Z WITH IFR CIGS MOVING IN THEREAFTER. -RA OR -SN MAY MOVE IN AFTER 00Z AS WELL. WINDS ERLY AOB 10KTS THROUGH 06Z TUES. && .LBF WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY FOR NEZ037-038-059-071. && ROBERG/KECK
Hazardous weather outlook, Apr 6, 7:06 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 706 PM CDT SUN APR 6 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-080015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 706 PM CDT SUN APR 6 2008 /606 PM MDT SUN APR 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TWO SEPARATE UPPER LEVEL SYSTEMS ARE EXPECTED TO AFFECT WESTERN AND NORTH CENTRAL NEBRASKA. THE FIRST SYSTEM IS FORECAST TO TRACK ACROSS MONDAY THROUGH TUESDAY. A SECOND SYSTEM IS THEN FORECAST TO TRACK ACROSS WEDNESDAY THROUGH THURSDAY NIGHT. EACH OF THESE SYSTEMS WILL PROVIDE THE POTENTIAL FOR SIGNIFICANT PRECIPITATION. UNCERTAINTY EXISTS ON THE EXACT TRACK AND AMOUNT OF COLD AIR DRAWN INTO EACH SYSTEM. AT THIS TIME...THE SYSTEM ON MONDAY INTO TUESDAY HAS TRENDED COOLER WITH A HIGHER POTENTIAL FOR A MIX OF RAIN AND SNOW MONDAY AFTERNOON...DEVELOPING INTO ACCUMULATING SNOWS MONDAY NIGHT WITH A BAND OF UP TO 4 INCHES ACROSS PORTIONS OF SOUTHWEST AND CENTRAL NEBRASKA. FURTHER NORTH...LESS MOISTURE IS AVAILABLE AND LESSER AMOUNTS OF SNOW ARE EXPECTED. THE SECOND SYSTEM CONTINUES TO HAVE THE POTENTIAL FOR AT LEAST A MIX OF RAIN AND SNOW ACROSS PORTIONS OF THE AREA WITH POSSIBLY ACCUMULATING SNOW. LISTEN FOR UPDATES AS THESE SYSTEMS APPROACH AND THE FORECAST BECOMES BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE SPRINGER/MASEK
Nearby
Snow Advisories in Nebraska, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.